Texas, 2021Winter Weather in Texas, February 18, 2021
February 18, 2021 · NWS SJT · 4 events in 4 counties and zones
Another storm system brought 2-3 inches of snow to portions of the Northern Edwards Plateau and Northwest Hill Country. The snow made travel difficult at times.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another storm system brought 2-3 inches of snow to portions of the Northern Edwards Plateau and Northwest Hill Country. The snow made travel difficult at times.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 18, 1:27 PM CST, 8 minutes earlier.
Area forecast discussion, Feb 18, 1:27 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
127 PM CST Thu Feb 18 2021
...New SHORT TERM...
.SHORT TERM...
(This evening through Friday)
Issued at 126 PM CST Thu Feb 18 2021
This afternoon, radar is showing light precipitation echoes
moving through southern Irion County and the I-10 corridor, with
reports of light to moderate snow showers associated with those
echoes as surface temperatures are in the upper teens to low 20s.
Meanwhile, satellite shows cloudy to mostly cloudy skies across
the reigon, with snow producing mid and high clouds above the low
stratus clouds. Up to a couple inches of snow have fallen across
parts of the I-10 corridor and up into Barnhart. This snow is
associated with an upper level trough which is currently moving
across the region. A Winter Weather Advisory continues for Irion
County and the I-10 corridor and by early this evening, the
trough axis will be east of our region, with any lingering snow
showers across Kimble/Sutton counties dissipating by mid evening.
The Advisory has been cancelled for Sterling, Coke, Tom Green and
Concho counties, as anything more than a dusting of snow in those
areas looks very unlikely.
From mid-evening tonight through Friday, no precipitation is
expected as northwest flow aloft moves in aloft. Light winds
tonight as a surface high moves over the region, and skies
becoming mostly clear, will result in strong radiational cooling
and very cold lows early Friday morning (upper single digits to
low teens). By Friday afternoon, the surface high will have moved
to a position just southeast of our region, bringing a return of
warmer southwest winds. This, in addition to sunny skies and
warming at 850 mb, will help bring warmer temperatures Friday,
with highs in the mid to upper 40s.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 331 AM CST Thu Feb 18 2021
A warming trend finally begins on Friday and will continue through
the weekend. Although temperatures on Friday will be well below
normal for this time of year, they will be much warmer than what
we have seen in the last seven days, with highs in the lower and
middle 40s, under sunny skies. Temperatures warm into the lower
50s by Saturday and into the 50s and lower 60s by Sunday. There
will be a weak cold front that affects the area on Sunday but will
have little effect, other than a northerly wind shift and cooler
temperatures Sunday night. Southwest winds return in earnest by
Monday, with afternoon highs in the lower 60s, which is very close
to normal for this time of year.
The warming trend continues through the middle of next week, with
above normal temperatures by Tuesday and Wednesday. High Tuesday
will be in the mid and upper 60s, warming into the lower 70s by
Wednesday. No precipitation is expected through the extended
period.
&&
.AVIATION...
(18Z TAFS)
Issued at 1115 AM CST Thu Feb 18 2021
Look for snow showers, some locally heavy (producing brief
LIFR/VLIFR conditions), to continue across the I-10 corridor and
possibly into the southern Concho Valley, through 00Z Fri.
Otherwise, mainly MVFR conditions will continue through 00Z Fri,
then become widespread VFR by 03Z Fri, with VFR conditions then
continuing thereafter, except for the slight chance for some
patches of fog developing overnight. Confidence too low in fog
occurrence and locations to put in TAFs. N winds around 7-13 KT
will continue through 00Z Fri, then become VRB 2-6 KT through 18Z
Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 9 43 27 54 / 0 0 0 0
San Angelo 12 47 26 55 / 0 0 0 0
Junction 12 44 22 52 / 20 0 0 0
Brownwood 11 44 22 55 / 0 0 0 0
Sweetwater 12 44 27 53 / 0 0 0 0
Ozona 10 42 23 50 / 5 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM CST this evening for Crockett-
Irion-Kimble-Mason-Menard-Schleicher-Sutton.
&&
SHORT TERM...SJH
LONG TERM....24
AVIATION...SJH
Hazardous weather outlook, Feb 18, 5:32 AM CST, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
532 AM CST Thu Feb 18 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-191145-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
532 AM CST Thu Feb 18 2021
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...Today and Tonight
A Winter Weather Advisory is in effect today for most of the
Concho Valley, Northern Edwards Plateau and the Northwest Hill
Country, due to potential snow accumulations of 1 to 3 inches.
Temperatures early Friday morning will be bitterly cold, with
lows in the upper single digits to low teens.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Feb 18, 12:59 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 PM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM SNOW BARNHART 31.13N 101.17W
02/18/2021 E2.0 INCH IRION TX FIRE DEPT/RESCUE
&&Local storm report, Feb 18, 1:01 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
101 PM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW JUNCTION 30.49N 99.77W
02/18/2021 E2.0 INCH KIMBLE TX LAW ENFORCEMENT
&&Winter Weather, Kimble
- When
- February 18, 1:35 PM CST to 9:51 PM CST
- Where
- Kimble forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
Kimble County Sheriff's Office reported 2 inches of snow in Junction.
Winter Weather, Sutton
- When
- February 18, 1:35 PM CST to 9:51 PM CST
- Where
- Sutton forecast zone
- Reported by
- Public
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
A member of the public reported 3 inches of snow about 16 miles west of Sonora.
Winter Weather, Irion
- When
- February 18, 1:35 PM CST to 9:51 PM CST
- Where
- Irion forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
Barnhart Volunteer Fire Department reported 2 inches of snow in Barnhart.
Winter Weather, Crockett
- When
- February 18, 1:35 PM CST to 9:51 PM CST
- Where
- Crockett forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
Crockett County Sheriff's Office reported 2 inches of snow in Ozona.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, February 18, 20211 death · 1 event
- Winter Storm in Virginia, February 18 to 19, 2021$960,000 · 32 events
- Winter Weather in Virginia, February 18 to 19, 2021$115,000 · 8 events
- Winter Weather in Maryland, February 18 to 19, 2021$45,000 · 3 events
- Winter Storm and Winter Weather in Virginia, February 18, 202125 events
- Winter Storm and Winter Weather in Maryland, February 18 to 19, 202125 events
- Winter Storm and Winter Weather in Virginia, February 18 to 19, 202124 events
- Frost and Freeze in Texas, February 18 to 20, 202124 events
- Wildfire in California, February 18, 2021$30,000 · 1 event
- Winter Storm and Winter Weather in West Virginia, February 18 to 19, 202119 events
- Winter Storm and Winter Weather in New Jersey, February 18 to 19, 202118 events
- Winter Weather in New York, February 18 to 19, 202117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944555, 944557, 944558, 944559.